Drought, Canyonlands / Natural Bridges
- When
- May 1, 12:00 AM MST to May 31, 11:59 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- GOVT OFFICIAL
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Little change occurred in the drought situation through the month, with severe to extreme drought conditions persisting. Please see the June 2004 Storm Data publication for a continuation on this drought situation.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Little change occurred in the drought situation through the month, with severe to extreme drought conditions persisting. Please see the June 2004 Storm Data publication for a continuation on this drought situation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 30, 10:00 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1100 PM MDT FRI APR 30 2004
.EVENING UPDATE...CONVECTIVE SHOWERS HAVE DIMINISHED FROM WEST TO
EAST. SNOW SHOWERS CONTINUE NEAR THE CONTINETAL DIVIDE BUT LITTLE
FURTHER ACCUMULATIONS ARE EXPECTED. THEREFORE THE WINTER WEATHER
ADVISORY HAS BEEN CANCELLED.
.SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
UPPER LEVEL LOW CENTER IS SITUATED OVER THE COLORADO AND NEW MEXICO
BORDER THIS AFTERNOON AND MOVING EAST ABOUT 13 KTS. WINDS HAVE BACKED
TO THE NORTH AT KGJX 88D AND THE ENTIRE FORECAST AREA WILL BE UNDER
NORTH FLOW THIS EVENING AS THE LOW MOVES FURTHER EAST. SCATTERED
SHOWERS OCCURRING ACROSS MOST OF WESTERN COLORADO WITH SOME
ACCUMULATING SNOWS LIKELY OCCURRING ABOVE 9000 FEET IN HEAVIER
CONVECTIVE SHOWERS.
DRIER AND MORE STABLE CONDITIONS WILL SPREAD ACROSS THE AREA FROM
THE NORTHWEST TONIGHT AS THE LOW PULLS EAST. PRECIPITATION WILL
LINGER INTO THE EVENING ACROSS THE WESTERN COLORADO MOUNTAINS AND
THEN GRADUALLY DIMINISH OVERNIGHT AS SUBSIDENCE INCREASES.
LOOKING AT LOW TEMPERATURES TONIGHT ACROSS THE LOWER CENTRAL
VALLEYS...DEW POINTS CURRENTLY IN THE 30S AND GUIDANCE KEEPS THEM IN
THE 30S THROUGH SATURDAY MORNING. THIS IS REASONABLE GIVEN THE AMOUNT
OF RAINFALL FROM THIS DEPARTING STORM AND LACK OF A STRONG PUSH OF
DRIER AIR BEHIND THE SYSTEM...SO DO NOT EXPECT TO NEED A FREEZE
WARNING.
WARMER AND DRIER SATURDAY WITH AN UPPER LEVEL RIDGE GRADUALLY
BUILDING EAST ACROSS THE GREAT BASIN. LINGERING MORNING CLOUDS
ACROSS PORTIONS OF THE COLORADO MOUNTAINS...OTHERWISE GENERALLY
CLEAR SKIES IN THE MORNING WITH SCATTERED CUMULUS DEVELOPING ACROSS
HIGHER TERRAIN AS THE SURFACE HEATS UP. WARMER OVERNIGHT MINS
SATURDAY NIGHT UNDER RISING HEIGHTS AS THE RIDGE CONTINUES TO BUILD
OVER THE AREA.
.LONG TERM (SUNDAY THROUGH THURSDAY)...MEDIUM RANGE MODELS IN PRETTY
GOOD AGREEMENT DESPITE A RATHER CHAOTIC HEMISPHERIC JET STREAM
LOOP. EC DOES SHOW A LITTLE MORE ENERGY IN THE FORM OF CUT-OFF OVER
NRN MEXICO BUT THIS SHOULD HAVE NO EFFECT ON OUR CWA. OTHERWISE NOT
MUCH TO TALK ABOUT AS HIGH PRESSURE BUILDS OVER THE REGION BRINGING
WARMING TEMPS AND NO PRECIP. A NORTHWEST FLOW WILL PREVAIL SUNDAY
AND MONDAY...ALTHOUGH THE RIDGE GETS FLATTENED BY SHORT WV ENERGY
MOVING INTO THE PACIFIC NORTHWEST MONDAY. THE FLOW FLATTENS EVEN MORE
BY TUESDAY WITH THE FLOW BACKING TO A WESTERLY DIRECTION. TEMPS RISE
SOME 5-10F DEGREES BACK ABOVE NORMAL.
WEDNESDAY THROUGH THURSDAY...A WEAK CIRCULATION OVER THE BAJA BEGINS
TO FIRE CONVECTION OVER THE SIERRA MADRE FOR A POSSIBLE BUT NOT
PROBABLE SURGE NORTHWARD. STILL FOR THIS CWA ONLY HIGH CLOUDS
EXPECTED FROM THE WEST. TEMPS WILL REMAIN AT OR ABOVE NORMAL WHICH
WILL CONTINUE TO CURE THE FOREST FUELS.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER WEATHER ADVISORIES UNTIL 6 PM FOR ZONES 9, 10, 12,
17, 18, 19.
.UT...NONE.
TAL/MC/JRHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1110 AM MDT FRI APR 30 2004 COZ001-002-005>008-011-014-020>023-UTZ022-024-027-029-011200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LOWER YAMPA RIVER BASIN-PARADOX VALLEY/LOWER DOLORES RIVER- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN- 1110 AM MDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER ELEVATIONS OF EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE FOUR CORNERS AREA. OTHERWISE...SCATTERED RAIN SHOWERS CAN BE EXPECTED TODAY. A SPRING STORM WILL MOVE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY...CROSSING THE CONTINENTAL DIVIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COZ004-013-011200- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- 1110 AM MDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAIN AREAS OF NORTHWESTERN COLORADO .DAY ONE...TODAY AND TONIGHT... SCATTERED SNOW SHOWERS ARE EXPECTED ACROSS THE NORTHERN COLORADO MOUNTAINS TODAY...CONTINUING INTO THE EVENING BEFORE DECREASING OVERNIGHT. NEW SNOW ACCUMULATIONS UP TO 2 INCHES ARE EXPECTED. A SPRING STORM WILL MOVE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY...CROSSING THE CONTINENTAL DIVIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COZ003-UTZ023-025-028-011200- EASTERN UINTA MOUNTAINS-LA SAL AND ABAJO MOUNTAINS- ROAN AND TAVAPUTS PLATEAUS-TAVAPUTS PLATEAU- 1110 AM MDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF EASTERN UTAH AND THE TAVAPUTS AND ROAN PLATEAUS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SNOW SHOWERS ARE EXPECTED TODAY...DIMINISHING BY EVENING. LOCAL SNOW ACCUMULATIONS UP TO 2 INCHES ARE EXPECTED. A SPRING STORM WILL MOVE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY... CROSSING THE CONTINENTAL DIVIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COZ009-010-012-017>019-011200- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-WEST ELK AND SAWATCH MOUNTAINS- 1110 AM MDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN MOUNTAINS OF WESTERN COLORADO ...WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH 6 PM MDT... .DAY ONE...TODAY AND TONIGHT... NUMEROUS SNOW SHOWERS WILL OCCUR TODAY...DECREASING THIS EVENING AND ENDING LATE TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ABOVE 8000 FEET. A SPRING STORM WILL MOVE EAST ALONG THE COLORADO AND NEW MEXICO BORDER TODAY...CROSSING THE CONTINENTAL DIVIDE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NL/TAL
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2004Every state in 2004This day in weather historyWarnings in Utah, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403420, 5403421, 5403422, 5403423, 5403424, 5403425, 5403426.